Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On the theory of biorthogonal polynomials

Authors: A. Iserles and S. P. Nørsett
Journal: Trans. Amer. Math. Soc. 306 (1988), 455-474
MSC: Primary 42C05; Secondary 33A65
MathSciNet review: 933301
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \varphi (x,\,\mu )$ be a distribution in $ x \in {\mathbf{R}}$ for every $ \mu $ in a real parameter set $ \Omega $. Subject to additional technical conditions, we study $ m$th degree monic polynomials $ {p_m}$ that satisfy the biorthogonality conditions

$\displaystyle \int_{ - \infty }^\infty {{p_m}(x)\,d\varphi (x,{\mu _l}) = 0,} \qquad l = 1,\,2, \ldots ,\,m,\;m \geqslant 1$

, for a distinct sequence $ {\mu _1},\,{\mu _2},\, \ldots \; \in \Omega \,$. Necessary and sufficient conditions for existence and uniqueness are established, as well as explicit determinantal and integral representations. We also consider loci of zeros, existence of Rodrigues-type formulae and reducibility to standard orthogonality. The paper is accompanied by several examples of biorthogonal systems.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42C05, 33A65

Retrieve articles in all journals with MSC: 42C05, 33A65

Additional Information

PII: S 0002-9947(1988)0933301-8
Article copyright: © Copyright 1988 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia